Ask Your Health Question and Get an Answer ASAP
I have Polycystic Ovarian Syndrome and have severe acne, hair growth and darkening of the skin. Is there anything i can do about the darkening of the skin and the acne? I know with the hair its as simple as waxing. I have been trying all differant perscription acne things for over 6 years now. The acne still isnt getting better and the skin darkening is just getting worse. What else can I do?
I am allergic to Sulfa medications.
Hello, and I am pleased to help, use of my answers are for educational purposes only.
Actually yes you can ....
Can you tell me what medications you are on
Do you use birth control/
What is your height and weight?
I am not on birth control as I have been trying to get pregnant.
I am on reglan 5mg, zofran 4mg, humalog on a sliding scale, and humalin
I am also taking a pre-natal vitiamin and 1000 units of vit. d
So is your blood sugar very well controlled?
I am 5'3 and 206 lbs.
What is your A1C?
Are you trying to lose weight?
my last a1c was 6 something
low 6's or hight 6's
i beleive it was 6.2
That is okay
i know my doctor said it was prity much perfect
are you taking a medication such as Metformin
Are you trying to get pregnant?
yes i am
i have had diabetes since i was 7
6 months ago was the first time i got my a1c so perfect
Has any ob/gyn talked you about your weight and pregnancy
I am really going to give you advice
And, I know it will be hard to take
But please listen
as an ob/gyn
diabetics who are over weight really can hurt themselves and their unborn babies
So, it is very advisable to get your weight down
I would recommend working with a nutritionist,
and anyone who is willing to help you
ive been on a weight loss plan with the nutritionist my obgyn reccomended for over 3 years.
we've tried almost everything interms of the weight
because your weight can cause a lot of other problems besides diabetes such as hypertension and preeclampsia
but weight loss is doable
we are looking into lapband
you have to put your mind to it
a lap band would be advisable and then no pregnancy for at least 6 months after that surgery
yes, i know. ive work out 2 hours a day everyday and eat almost all organic
KEEP working out
you can do it
Insulin is a growth factor so I know it makes it hard to lose weight
but you can do it
my obgyn and i have discussed everything. i would be under constant watch of my doctors if i were to get pregnant
you really can
oh, i know i can, it does get discorgaging at times as i keep losing inches but no weight
You will need to be on watch
because you are going to be a 'high' risk pregnancy
try to lose just 1 pound per week
That is a very realistic way and method
yes, i go to Yale diabetes and Yale fertility so i would be under constant watch
keep doing it
i am not sure if it matters but my doctor has been informing me for years that i do have type 1 diabetes
the reason I say this is because children of diabetics can get birth defects very easily unless you have a very well controlled blood sugar, and your weight is in control.
the pcos didnt happen until i was 17
So this is why I suggest to get VERY healthy first
Then you should e fine
The PCOS happened because of you diabetes
And this was a whole circle of events -
oh it did? the PCOS was never fully explained to me
So everything occurred because of your diabetes - no fault of yours - it just happened
PCOS - occurs due to excess weight - which occurred due to insulin for you
Insulin then causes a thick capsule around the ovary
I know when i got the pcos i went into severe depression and i jumped from 140 lbs to 200 lbs
Hence this causes the follicles to not erupt and ovulate
and hence your problems
You solve the Weight isssue
wow. that makes alot of sence now
You solve a lot of the problems you posed in your question
I hope this helps
Probably no one explained that to you
it does. is there anything in the mean time that i can do about the darkend skin and the acne?
i only have facial acne
Well a birth control pill such as Yaz or Demulen will help
Since you should not get pregnant just yet
and that will help with the acne and facial hair too
and decreasing the insulin will decrease the androgens too
i was on yaz for a while but ended up having an allergic reaction to it
as i did to most birth control pills
and hence decrease the testosterone levels
Then try the Demulen
if you can't not do the birth control
i will mention it to my doctor. thank you
then a medication called Spironolactone will help
Please click on ACCEPt, thank you
and please provide really Excellent feedback
i know the last time my doctor checked my testrone levels she did say they were good.
I definatly will. Thank you!